Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2015, 9:42 PM EDT for 4 counties in North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 9:42 PM EDT (01:42 UTC)
- Expired
- Jun 20, 2015, 10:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 27 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS52 KRAH 210142
SVRRAH
NCC069-101-127-183-210230-
/O.NEW.KRAH.SV.W.0091.150621T0142Z-150621T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
942 PM EDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
SOUTH CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1030 PM EDT
* AT 942 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR ZEBULON...OR 13 MILES EAST OF RALEIGH...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...GARNER...ZEBULON...BAILEY...BUNN...KNIGHTDALE...
WENDELL...SPRING HOPE...MIDDLESEX...PILOT AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3579 7804 3577 7809 3564 7858 3586 7863
3601 7814
TIME...MOT...LOC 0142Z 258DEG 28KT 3578 7843
$$
VINCENT3 follow-up statements
710
WWUS52 KRAH 210152
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT SAT JUN 20 2015
NCC069-101-127-183-210230-
/O.CON.KRAH.SV.W.0091.000000T0000Z-150621T0230Z/
JOHNSTON NC-NASH NC-FRANKLIN NC-WAKE NC-
952 PM EDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTH CENTRAL JOHNSTON...SOUTHWESTERN NASH...SOUTH CENTRAL
FRANKLIN AND EAST CENTRAL WAKE COUNTIES...
AT 950 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.
THIS STORM WAS LOCATED OVER ZEBULON...OR 16 MILES SOUTH OF
LOUISBURG...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ZEBULON...BAILEY...BUNN...WENDELL...SPRING HOPE...MIDDLESEX...PILOT
AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3579 7804 3577 7809 3568 7843 3590 7851
3601 7814
TIME...MOT...LOC 0150Z 249DEG 31KT 3586 7835
$$
VINCENT796
WWUS52 KRAH 210211
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1011 PM EDT SAT JUN 20 2015
NCC101-183-210219-
/O.CAN.KRAH.SV.W.0091.000000T0000Z-150621T0230Z/
JOHNSTON NC-WAKE NC-
1011 PM EDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JOHNSTON AND
EAST CENTRAL WAKE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
NORTHEAST INTO FRANKLIN AND NASH COUNTIES...THEREFORE THE WARNING
FOR WAKE AND JOHNSTON COUNTIES HAS BEEN CANCELLED.
LAT...LON 3579 7804 3577 7809 3574 7821 3575 7822
3575 7823 3577 7825 3583 7826 3587 7828
3590 7831 3590 7833 3591 7835 3593 7835
3594 7839 3601 7814
TIME...MOT...LOC 0209Z 242DEG 23KT 3594 7813
$$
NCC069-127-210230-
/O.CON.KRAH.SV.W.0091.000000T0000Z-150621T0230Z/
NASH NC-FRANKLIN NC-
1011 PM EDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN NASH AND SOUTH CENTRAL FRANKLIN COUNTIES...
AT 1009 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.
THIS STORM WAS LOCATED 7 MILES EAST OF BUNN...OR 9 MILES WEST OF
NASHVILLE... MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BAILEY...BUNN...SPRING HOPE...MIDDLESEX AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3579 7804 3577 7809 3574 7821 3575 7822
3575 7823 3577 7825 3583 7826 3587 7828
3590 7831 3590 7833 3591 7835 3593 7835
3594 7839 3601 7814
TIME...MOT...LOC 0209Z 242DEG 23KT 3594 7813
$$
VINCENT972
WWUS52 KRAH 210227
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT SAT JUN 20 2015
NCC069-127-210234-
/O.EXP.KRAH.SV.W.0091.000000T0000Z-150621T0230Z/
NASH NC-FRANKLIN NC-
1027 PM EDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NASH AND SOUTH
CENTRAL FRANKLIN COUNTIES WILL EXPIRE AT 1030 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS RECENTLY WEAKENED AND THE
WARNING WILL BE ALLOWED TO EXPIRE AT 1030 PM.
LAT...LON 3579 7804 3577 7809 3574 7821 3575 7822
3575 7823 3577 7825 3583 7826 3587 7828
3590 7831 3590 7833 3591 7835 3593 7835
3594 7839 3601 7814
TIME...MOT...LOC 0223Z 258DEG 28KT 3594 7813
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:42 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 20, 7:42 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SAT JUN 20 2015
.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL BE INTERRUPTED BRIEFLY BY THE PASSAGE OF THE REMNANTS OF
TROPICAL CYCLONE BILL THROUGH TONIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 350 PM EDT SATURDAY...
SEVERE THUNDERSTORM WATCH #318 IN EFFECT UNTIL 11 PM EDT
THE REMNANT LOW-MID LEVEL CIRCULATION OF BILL --INCLUDING A 1005 MB
SFC LOW OVER SOUTHERN OH AND PRECEDED BY A WARM FRONT ANALYZED EAST
OF THE SFC LOW ACROSS NORTHERN WV AND VA AND A PAIR OF
CONFLUENCE/TROUGH AXES ACROSS THE CENTRAL AND WESTERN CAROLINAS--
WILL TRACK EAST ACROSS THE CENTRAL APPALACHIANS THIS AFTERNOON AND
TO THE MIDDLE ATLANTIC COAST BY SUN MORNING.
STRONG DIABATIC HEATING HAS ALREADY RESULTED IN MODERATE
DESTABILIZATION IN AN AREA OF RELATIVELY CLOUD-FREE SKIES DOWNSTREAM
ACROSS VA AND THE CAROLINAS...AND FURTHER HEATING OF THE BOUNDARY
LAYER WELL INTO THE 90S WILL SUPPORT THE DEVELOPMENT OF MODERATE-
STRONG INSTABILITY THIS AFTERNOON.
MEANWHILE...THE APPROACH OF THE REMNANT CIRCULATION OF BILL WILL
PROVIDE FOR BOTH A CORRIDOR OF FOCUSED FORCING FOR ASCENT AND A
STRENGTHENING OF THE LOW-MID LEVEL FLOW OVER NC...MAXIMIZED LATE
THIS AFTERNOON AND THROUGH THE EVENING.
SCATTERED SHOWERS AND STORMS ARE APT TO DEVELOP WITHIN A
DEVELOPING/DEEPENING CU FIELD OVER THE CENTRAL AND WESTERN
CAROLINAS...ALONG THE AFOREMENTIONED PAIR OF CONFLUENCE/TROUGH AXES
OVER THE CAROLINAS. ANY SUCH ACTIVITY WILL POSE PRIMARILY A RISK OF
DAMAGING WINDS AND HAIL FROM ASSOCIATED MULTICELL AND PERHAPS BRIEF
SUPERCELLULAR STORM MODES...PARTICULARLY OVER THE WESTERN AND
NORTHERN PIEDMONT WHERE THE STRENGTH OF THE LOW-MID LEVEL
FLOW...FOCUSED IN THE LOWEST 3 KM AND CHARACTERIZED BY MOSTLY
UNIDIRECTIONAL SHEAR...WILL BE RELATIVELY MAXIMIZED. HOWEVER...AS
THE CIRCULATION OF BILL EMERGES EAST OF THE CENTRAL APPALACHIANS
CONCURRENTLY WITH NOCTURNAL LLJ AUGMENTATION AROUND SUNSET...AN
ACCELERATION OF THE 925 MB FLOW TO BETWEEN 30-50 KTS AND ASSOCIATED
INCREASED SRH INTO THE 150-300 M2/S2 RANGE --STRONGEST FROM EASTERN
VA TO NE NC-- WILL PRODUCE A MORE FAVORABLY-SHEARED ENVIRONMENT...
INCLUDING MORE-CYCLONICALLY-CURVED FORECAST HODOGRAPHS...FOR
SUPERCELLS AND LOWER LEVEL STORM ROTATION. AN ACCOMPANYING ENHANCED
RISK OF ALL SEVERE HAZARDS...INCLUDING A COUPLE OF TORNADOES...WILL
RESULT...WITH THE RELATIVE GREATEST THREAT FROM THE TRIANGLE
NORTHEASTWARD ACROSS EASTERN VA AND THE DELMARVA BETWEEN 22-06Z.
BANDS OF SHOWERS AND STORMS WILL MOVE EAST AND/OR GRADUALLY DIMINISH
AS THEY TRACK ACROSS THE NC NE PIEDMONT AND NORTHERN COASTAL PLAIN
THROUGH AROUND 06Z OR SO...WITH DRYING/CLEARING EXPECTED TO SPREAD
WEST TO EAST BEHIND THE DEPARTING REMNANTS OF BILL/TROUGH AXIS ALOFT
LATE TONIGHT THROUGH EARLY SUN. SINCE THERE WILL BE NO REAL CHANGE
IN AIR MASS GIVEN THE LACK OF A TRAILING COLD FRONT FROM THE
REMNANTS OF BILL...PERSISTENCE LOWS GENERALLY BETWEEN 70-75 DEGREES
ARE ANTICIPATED.
&&
.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 410 PM EDT SATURDAY...
THE PERSISTENT SUB-TROPICAL RIDGE ALONG THE SOUTHEASTERN US COAST IN
RECENT DAYS WILL RETROGRADE INTO THE INTERIOR SOUTHEAST AND RE-
ESTABLISH INFLUENCE INTO THE CAROLINAS/SOUTHERN MID-ATLANTIC STATES
IN THE WAKE OF THE REMNANTS OF BILL. HOT TEMPERATURES WILL
CONSEQUENTLY CONTINUE OVER CENTRAL NC...WITH HIGHS MOSTLY IN THE
MIDDLE TO UPPER 90S. A MODIFIED EML AND ASSOCIATED STEEP MID LEVEL
LAPSE RATES ~7.5 C/KM WILL BE DIRECTED EAST ACROSS THE TN VALLEY AND
CENTRAL APPALACHIANS BY SUN AFTERNOON. ALTHOUGH FORECAST SOUNDINGS
INDICATE THE EML SHOULD LARGELY CAP THE ENVIRONMENT TO DEEP
CONVECTION OVER CENTRAL NC...THE STEEP LAPSE RATES ALOFT WOULD
SUPPORT EXPLOSIVE THUNDERSTORM GROWTH WHERE/IF THE CAP CAN BE
BROKEN...WITH THE RELATIVE BEST CHANCE OF THAT BEING OVER THE
NORTHERN PIEDMONT DURING THE LATE AFTERNOON-EVENING OWING TO THE
PROBABLE APPROACH OF UPSTREAM STORMS FROM THE HIGHER TERRAIN OVER
THE VIRGINIAS. PERSISTENCE LOWS AGAIN MOSTLY IN THE LOWER TO MIDDLE
70S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 315 PM SATURDAY...
AFTER A BRIEF BREAK IN THE PERSISTENT MID LEVEL RIDGING THIS
WEEKEND...RIDGING WILL ONCE AGAIN EXPAND EASTWARD ACROSS THE
SOUTHEAST US THROUGH EARLY/MID NEXT WEEK. GIVEN THIS FEATURE AND THE
FACT THAT THE MAIN BAND OF WESTERLIES WILL REMAIN NORTH OF THE
AREA...ISOLATED TO WIDELY SCATTERED MAINLY DIURNAL STORMS ARE
EXPECTED. IN ADDITION...ANOTHER ROUND OF EXCESSIVE HEAT IS EXPECTED
WITH HIGHS IN THE UPPER 90S TO LOWER 100S (LIKELY NECESSITATING MORE
HEAT ADVISORIES) AND OVERNIGHT LOWS IN THE LOW/MID 70S.
THE RIDGE OVER THE EAST COAST IS PROGGED TO BREAK DOWN BY THE END OF
THE WEEK AND ESPECIALLY INTO THE WEEKEND AS ANOTHER RIDGE REALLY
BEGINS TO AMPLIFY ON THE WEST COAST...THUS INDUCING TROUGHING ON THE
EAST COAST. A FRONT WILL APPROACH THE AREA FRIDAY INTO SATURDAY. ALL
OF THIS WILL LEAD TO INCREASING PRECIP CHANCES AND A BREAK IN THE
EXCESSIVE HEAT (ALTHOUGH TEMPS WILL STILL BE ABOVE NORMAL).
&&
.AVIATION /00Z SUNDAY THROUGH WEDNESDAY/...
AS OF 739 PM SATURDAY...
SCATTERED THUNDERSTORMS WILL CONTINUE TO CROSS THE AREA THIS
EVENING... BRINGING THE POTENTIAL FOR BRIEF PERIODS OF SUB-VFR
CONDITIONS. OTHERWISE... VFR CONDITIONS WILL PREVAIL THROUGH THE 24
HOUR PERIOD. SOUTHWEST WINDS WILL CONTINUE... WITH GUSTS OF 20-30
KTS DIMINISHING OVER THE NEXT SEVERAL HOURS.
OUTLOOK: MAINLY VFR...EXCEPT FOR IN MAINLY DIURNALLY-DRIVEN SHOWERS
AND STORMS AMIDST WEST TO WEST NORTHWEST FLOW ALOFT...SOME OF WHICH
MAY EVOLVE INTO A RELATIVELY ORGANIZED COMPLEX OF STORMS CAPABLE OF
PRODUCING STRONG-SEVERE WIND GUSTS...THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.CLIMATE...
REC
REC HI
DAY MAX YR MIN YR
RDU RECORDS
06/20 102 1887 77 1924
06/21 101 1933 75 1933
GSO RECORDS
06/20 100 1924 75 2009
06/21 100 1933 75 1924
FAY RECORDS
06/20 102 1970 77 2009
06/21 105 1933 74 1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...26
NEAR TERM...26
SHORT TERM...26
LONG TERM...KRD
AVIATION...30/26
CLIMATE...RAHHazardous weather outlook, Jun 20, 8:07 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 807 PM EDT SAT JUN 20 2015 NCZ008>011-025>028-040>043-076-077-220015- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT- 807 PM EDT SAT JUN 20 2015 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK. A HEAT ADVISORY MAY BE NEEDED AT TIMES FOR PORTIONS OF CENTRAL NORTH CAROLINA...ESPECIALLY SOUTH AND EAST OF THE TRIANGLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH 11 PM THIS EVENING...OR UNTIL SEVERE THUNDERSTORM WATCH 318 IS CANCELLED. NCZ007-021>024-038-039-073>075-078-083>086-088-089-220015- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-MOORE-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 807 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ABOVE NORMAL TEMPERATURES WILL PERSIST THROUGH MOST OF THE UPCOMING WEEK. A HEAT ADVISORY MAY BE NEEDED AT TIMES FOR PORTIONS OF CENTRAL NORTH CAROLINA...ESPECIALLY SOUTH AND EAST OF THE TRIANGLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Jun 20, 8:28 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT SAT JUN 20 2015
NCZ041-210115-
WAKE NC-
828 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN WAKE COUNTY
UNTIL 915 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RDU INTERNATIONAL...OR NEAR CARY...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...RDU INTERNATIONAL...APEX...
MORRISVILLE...ROLESVILLE...FALLS LAKE STATE REC AREA...PURNELL AND
WILLIAM B UMSTEAD STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3599 7846 3598 7843 3594 7839 3593 7835
3590 7834 3571 7882 3587 7888 3587 7883
3593 7880 3592 7876 3594 7873 3601 7870
3603 7872 3607 7867
TIME...MOT...LOC 0027Z 237DEG 23KT 3585 7875
VINCENTLocal storm report, Jun 20, 8:36 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
836 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N 78.79W
06/20/2015 M48 MPH WAKE NC ASOS
RDU INTL AIRPORT REPORTED A PEAK WIND GUST OF 48 MPH AT
828 PM EDT.
&&
EVENT NUMBER RAH1500733
VINCENTLocal storm report, Jun 20, 9:03 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
903 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 4 SW RALEIGH 35.77N 78.68W
06/20/2015 E50 MPH WAKE NC NWS OFFICE
ESTIMATED 50 MPH WINDS ASSOCIATED WITH A DOWNBURST AT
NWS RALEIGH AT 845 PM EDT. POWER FLASH ALSO OBSERVED.
&&
EVENT NUMBER RAH1500734
VINCENTLocal storm report, Jun 20, 9:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 N TUNGSTEN 36.54N 78.47W
06/20/2015 GRANVILLE NC 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER RAH1500735
TCCLocal storm report, Jun 20, 9:26 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
926 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG 1 NE NORLINA 36.45N 78.18W
06/20/2015 WARREN NC 911 CALL CENTER
TREE DOWN ON HOUSE.
&&
EVENT NUMBER RAH1500736
TCCSpecial weather statement, Jun 20, 9:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT SAT JUN 20 2015
NCZ041-042-210230-
WAKE NC-JOHNSTON NC-
931 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WAKE
AND NORTHWESTERN JOHNSTON COUNTIES UNTIL 1030 PM EDT...
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF GARNER...OR 9 MILES
SOUTHEAST OF RALEIGH...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...WENDELL...
ROLESVILLE...LAKE BENSON AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3593 7835 3591 7835 3590 7833 3590 7831
3587 7828 3577 7825 3575 7823 3575 7822
3573 7821 3559 7862 3582 7872 3594 7840
TIME...MOT...LOC 0130Z 244DEG 35KT 3575 7852
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:28 PM EDT | Special Weather Statement | RAH | Wake | 47 min |
| Jun 20, 8:38 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 52 min |
| Jun 20, 8:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 44 min |
| Jun 20, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 44 min |
| Jun 20, 9:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Nash | 65 min |
| Jun 20, 9:31 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jun 20, 9:34 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 41 min |
| Jun 20, 9:57 PM EDT | Special Weather Statement | RAH | Davidson | 63 min |
| Jun 20, 10:20 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| Jun 20, 10:30 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 22 min |
| Jun 20, 11:07 PM EDT | Special Weather Statement | RAH | Halifax | 23 min |
| Jun 21, 4:04 PM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 5 more | 27 hr |
| Jun 21, 7:35 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.